MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS
Model Number GAB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6b - explant date: not applicable, lens remains implanted.Section e1 - first/given name: unknown, as information was requested but not provided.Section e1 - telephone number: (b)(6).Device evaluation: product testing could not be performed since the device was not returned for evaluation.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no additional complaints were received for this po.No escalation required.Conclusion: a product deficiency has not been identified; therefore, no additional corrective actions have been initiated.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the surgeon introduced a metal particle into the patient's eye when implanting an intraocular lens (iol).The particle was removed and is available for product investigation.We learned through follow up that the iol remains implanted and that there is no more information on how the patient is doing now.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: august 11, 2023.Section h3 - device evaluated by manufacturer? yes.Device evaluation: the intraocular lens (iol) was not returned for evaluation as it remains implanted.The complaint alleged foreign material was received inside of a bag.The complaint smartload and the smartload tray were also received.The smartload was inspected for additional foreign material and none was identified.The alleged foreign material was sent for fourier-transform infrared spectroscopy (ftir) testing.The sample could not be identified via ftir; therefore energy-dispersive x-ray spectroscopy (edx) was performed, which revealed the sample is a titanium alloy consistent with ti6alv4.Due to ftir being unable to be performed on the foreign material sample, no ftir spectrum could be obtained to be run against the manufacturing process to identify potential sources of the foreign material.The complaint issue of foreign material - loose was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9 - date returned to manufacturer: october 11, 2023.Device evaluation: the sample was further inspected upon return to the manufacturing site as the alleged foreign material was previously identified as a titanium alloy consistent with ti6alv4 via energy-dispersive x-ray spectroscopy (edx).Based on the evaluation performed, the unfolder vitan¿ inserter is composed of titanium.Lens module, shipping tray and cartridge components were verified confirming that there is no presence of titanium alloy consistent with ti6alv4 as part of the manufacturing process of the product.Therefore, it is ruled out that this material belongs to the device.The manufacturing process contains the controls to identify and discard units with defects.Also, production order data shows that there were no deviations on equipment or process contributing to the condition reported.Based on the assessment performed, the complaint reported cannot be confirmed by the manufacturing site.Additionally, the supplier certified that to their best knowledge, the compound ti6aiv4 mentioned above is not used in the facility for this product contact surfaces.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SMARTLOAD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17015182
Report Number3012236936-2023-01232
Device Sequence Number20590976
Product Code HQL
UDI-Device Identifier05050474621855
UDI-Public(01)05050474621855(17)260113
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2026
Device Model NumberGAB00
Device Catalogue NumberGAB0000235
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer09/20/2023
11/29/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date10/11/2023
12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown